MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number S2SPS14300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the chronic intracranial occlusion procedure, during manipulation within the microcatheter, the guidewire fractured.The physician was able to remove the entire fractured guidewire as it still remained in the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the guidewire ptfe (polytetrafluoroethylene) coating was seen to be peeling at 135cm from the proximal end.The guidewire was returned in two fragments.(293cm proximal fragment and 7cm distal fragment).The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The distal fragment was inspected, and the nitinol tubing was seen to be broken with the platinum wire exposed at 6.4cm.The distal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The core wire distal end was observed through the distal tip dome.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was not tortuous.The guidewire was returned and it was confirmed that the distal section of the guidewire had been fractured and the guidewire ptfe coating was peeling.Confirming the reported event.An assignable cause of procedural factors will be assigned to the reported and analysed event of guidewire broken/fractured during use as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of 'handling damage' will be assigned to the as analysed event of guidewire ptfe coating peeling as the defect appears to be associated with handling of the product or portion of the product during preparation.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17818697
Report Number3012931345-2023-00213
Device Sequence Number14039137
Product Code DQX
UDI-Device Identifier07613327459647
UDI-Public07613327459647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Catalogue NumberS2SPS14300
Device Lot Number0000140967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR 18 MICROCATHETER (MEDTRONIC); REBAR 18 MICROCATHETER (MEDTRONIC)
Patient SexUnknown
Patient RaceAsian